MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE REGEN SCREW 5 X 20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE REGEN SCREW 5 X 20MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 72204389
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during a knee procedure, the screw broke upon insertion to the femoral tunnel.All pieces were removed from the patient with an arthroscopic graspers.The procedure was successfully completed without significant delay using a back-up device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h2, h6.The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of the instructions for use found: read these instructions completely prior to use.Breakage of the screw or loss of fixation may occur if the insertion site is not prepared properly.Incomplete screw insertion may result in poor screw performance.Inspect to confirm that the interference screw is fully seated onto the driver prior to insertion.If the interference screw is not properly seated on the driver, damage to or breakage of the screw may result.Failure to fully seat the screw may result in breakage of the screw.Excessive force should not be placed on the screw, bone, or delivery instruments.If the driver is removed and reinserted into the implanted screw, ensure that the driver is fully seated prior to turning the screw.Failure to fully seat the screw may result in breakage of the screw.A review of risk management files found that the reported failure was documented appropriately.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
BIOSURE REGEN SCREW 5 X 20MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11159567
Report Number1219602-2021-00112
Device Sequence Number19762854
Product Code MAI
UDI-Device Identifier00885554036572
UDI-Public00885554036572
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K142948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number72204389
Device Catalogue Number72204389
Device Lot Number50767608
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/23/2020
Supplement Date Received by Manufacturer12/23/2020
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;